What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 12, 1:20 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, May 12, 1:20 PM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
320 PM EDT Fri May 12 2017
.NEAR TERM [Through Tonight]...
A potent mid-upper level trough is currently located over the lower
Mississippi Valley region with a strong mid-level jet to its
southeast pushing into our area. This feature is helping to produce
effective bulk shear of 30-40 kts over our western areas. SBCAPE has
increased to 1000-2000 J/kg as daytime heating has destabilized the
atmosphere across our area, and a QLCS is currently moving eastward
across southern AL toward our area. Convection will likely move into
our area during the next couple of hours, with aforementioned
mesoscale parameters maintaining the possibility for some strong to
severe storms. Hail and damaging winds appear to be the main
threats, as low-level shear/helicity are weak along and east of the
line of storms. Also, as our 12Z sounding at TLH showed, there is
very dry air from 850 mb upward through the atmosphere which should
gradually weaken the line of thunderstorms as it moves eastward.
Therefore, a few strong to severe storms are possible in SE Alabama
and the inland FL Panhandle late afternoon and early evening, but
the line should weaken and gradually dissipate as it moves farther
east.
A lull in activity is expected later in the evening as stable air
fills in behind the MCS, but moist southerly flow should resume
across our area overnight as a cold front moves into southern AL.
Instability is expected to increase during the early morning hours
and scattered showers and thunderstorms will develop across much of
our area ahead of the front. The combination of CAPE and effective
shear should remain marginally supportive of strong to severe
storms, with damaging winds and hail the main threats. During this
time, isolated tornadoes also cannot be ruled out as a strengthening
low-level jet will increase 0-1 km shear to 20-30 kts in northern
FL.
Low temperatures will remain mild due to southerly flow and ample
cloud cover ahead of the front. Lows in the upper 60s are expected
inland, with lower 70s along the Gulf Coast.
.SHORT TERM [Saturday Through Sunday Night]...
The aforementioned upper trough will continue translating east-
southeastward, across our forecast area on Saturday. Its
associated ill-defined surface cold front will move southeast
into our region Saturday, but will stall and weaken across south
GA and AL (despite the wind shift moving a little farther south).
The highest rain chances will be from Tallahassee and Albany
eastward, with PoPs tapering off from west to east during the
afternoon and evening. A severe thunderstorm or two will remain
possible until sunset Saturday evening. Otherwise fair weather is
expected on the subsidence side of the upper trough. High
temperatures will be in the low to mid 80s Saturday, upper 80s on
Sunday. Lows will be in the 60s.
.LONG TERM [Monday Through Friday]...
A deep-layer ridge will be the dominant weather feature over the
Southeast. PoPs will be 20% or less, and confined mainly to the
afternoon hours as diurnally-driven mesoscale boundaries like the
sea breeze front interact with peak CAPE, mainly later next week as
moisture increases and deepens. It will feel like summer, with
highs in the lower to mid 90s and lows in the 60s.
&&
.AVIATION [Through 18Z Saturday]...
A line of showers and thunderstorms is currently moving eastward
through southern MS and AL early this afternoon, and is expected to
move into our northwestern areas (including DHN) around 20Z before
gradually weakening/dissipating this evening. MVFR conditions are
likely with this line, with brief IFR/LIFR visibility possible in
the strongest thunderstorms. A second cluster of showers and
thunderstorms is projected to move eastward into our area just ahead
of an approaching cold front, starting at DHN and ECP around 09Z.
ABY and TLH could see showers and storms starting around 11-12Z, and
VLD starting around 15Z. This cluster of storms could also produce
MVFR conditions, with brief IFR/LIFR again possible in strongest
storms.
&&
.MARINE...
Southwest winds 15 to 20 knots will become northwest 10 knots
Saturday night. Winds and seas will be low Sunday through Wednesday,
dominated mainly by onshore winds near the coast each afternoon and
early evening.
&&
.FIRE WEATHER...
While winds will increase to critical thresholds on Saturday across
the Florida panhandle, RH values will remain above critical
thresholds. These higher RH values will continue through next
week.
&&
.HYDROLOGY...
Rainfall totals will generally range from 0.50 to 0.75 inches
tonight through Saturday. Isolated higher amounts are possible.
Given the dry antecedent conditions, these values are unlikely to
have much impact on local rivers.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 84 63 89 63 / 50 60 20 0 0
Panama City 72 79 67 83 69 / 60 30 10 0 0
Dothan 67 82 61 87 64 / 70 40 10 0 0
Albany 68 82 62 87 63 / 60 60 10 0 0
Valdosta 67 83 63 87 62 / 50 70 40 0 0
Cross City 68 81 65 87 63 / 50 70 10 10 0
Apalachicola 71 82 67 85 67 / 50 40 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Lahr
SHORT TERM...Fournier
LONG TERM...Fournier
AVIATION...Lahr
MARINE...Fournier
FIRE WEATHER...Fieux
HYDROLOGY...FournierIn the hours before
Special weather statement, May 12, 1:52 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
252 PM CDT FRI MAY 12 2017
ALZ065-068-122030-
Coffee AL-Geneva AL-
252 PM CDT FRI MAY 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND NORTHWESTERN GENEVA
COUNTIES UNTIL 330 PM CDT...
At 251 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Opp, moving northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Lee, Kinston, Coffee
Springs, Chancellor, Mixons Crossroads, Perry Store, Curtis, Carl
Folsom A/p, Lucile, Ino, Turner Crossroads, Central City, Camp
Humming Hills, Clintonville, Wise Mill and Goodman.
LAT...LON 3144 8619 3160 8581 3117 8581 3113 8619
TIME...MOT...LOC 1951Z 247DEG 39KT 3135 8623
ADL
Special weather statement, May 12, 2:59 PM CST, 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
359 PM CDT FRI MAY 12 2017
ALZ068-FLZ007-009-122145-
Geneva AL-Holmes FL-North Walton FL-
359 PM CDT FRI MAY 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR GENEVA...NORTH CENTRAL WALTON AND
HOLMES COUNTIES UNTIL 445 PM CDT...
At 358 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm 10 miles southwest of Geneva, moving east at 50
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Bonifay, Geneva, De Funiak Springs, Hartford, Slocomb, Samson, Union,
Malvern, Caryville, Esto, Westville, Coffee Springs, Noma, Black,
Kellys Crossroads, Cerrogordo, Gritney, Logan Field Municipal A/P,
Glendale and Light.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3119 8610 3120 8549 3100 8549 3097 8553
3094 8553 3089 8558 3086 8560 3080 8560
3077 8562 3074 8562 3075 8574 3077 8573
3078 8575 3079 8575 3079 8582 3077 8583
3074 8583 3074 8616
TIME...MOT...LOC 2058Z 266DEG 46KT 3092 8600
30-PULLIN